Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I never had any acne until my dermatologist started me on Retin-A Micro. He told me it would clear up the few blackheads I had around my nose. I remember the first week having all of the skin on my face just be torn to pieces and a dozen zits all popping up at once. It was miserable. I absolutely hated it. This is when my acne journey started. It has been almost two years now and I have been on retin A ever since. I first added doxycycline then minicycline then doryx and my most recent regiment was acanya in the morning then doryx at dinner followed by retin A micro at night. My acne has gotten a little better but I'm still very disappointed with my appearance. I feel absolutely terrible. I asked my dermatologist about accutane and I can either start it or stay on retin A after my next visit. This is my senior year in high school and I can't handle having my face polluted with these terrible zits. Do I need to start accutane or will it make me break out worse. I would like I be clear in a month ideally. I have also noticed little bumps that will become pimples on my neck and chest and I'm tired of putting up with this crap. Please help anyone that's out there.

Share this post


Link to post
Share on other sites

Well accutane is not going to clear up in a month but it may be the next step to clearing you up. If youve been on it for 2 years youre not going to clear up any better so you either need a new topical or if you feel its right for you Accutane.

Share this post


Link to post
Share on other sites

Can you please post a photo?

Accutane would almost certainly clear you, but it would take at least 4 months to do so and the side effects are cumbersome. However, given that oral antibiotics combined with topicals have failed you thus far, Accutane is the next logical step (assuming you have moderate or worse acne), unless you are female, in which case another option is hormonal treatments such as oral contraceptives or spironolactone.

Edited by biggs881

Share this post


Link to post
Share on other sites

I can't figure out how to post photos. The best way I can describe it is that my skin is red all around my face from what I believe to be irritation and the acne itself consist of about 2-3 active little bumps on each cheek then 2 active blemishes on my chin. Besides this there are about 8 residual red spots on each cheek and chin. The problem is that the acne never really goes away

Figured it out. Here ya go

post-216448-0-61612400-1377233290_thumb.

post-216448-0-30987400-1377233303_thumb.

post-216448-0-61612400-1377233290_thumb.

post-216448-0-30987400-1377233303_thumb.

Share this post


Link to post
Share on other sites

Since your acne isn't responding to any other treatment I would definitely advise you to take Accutane if you want to. Yes there is a chance Accutane will break you out at first, and you probably won't be clear in a month, unless you are ridiculously lucky. You may see some improvements after a month or so.

Share this post


Link to post
Share on other sites

You said you never had any acne until starting the Retin-A? Have you been using it all over your face ever since? I am just wondering if you are allergic to it since antibiotics and other treatments did not help. Retin-A should help for as long as you've been using it so that's why I asked about a possible allergy. Accutane will definitely make you break out worse for anywhere from a couple of weeks to a couple of months but then things will improve. Dry skin and lips are common and most people have to stay on it for 5-6 months. My son is starting week 4 of treatment and he has had the breakout since the end of the first week. Today I noticed his face seems a bit smoother (not as bumpy) so maybe this breakout is ending.

Another thought is if you've been using the same dermatologist for years and not gotten any results, it may be time to find someone else. I did this with my son and I'm so glad I did.

Good luck and let me know if you have any questions.

Share this post


Link to post
Share on other sites

Hi,

Try the Accutane, for such a young age you've already had quite the lengthy run around, so just go for the gold and for something that works!

I just want to point out something really important: just because someone starts Accutane doesn't mean that they will break out heavily before things get better. Everyone is different. Case in point: I never had the 'initial breakout' phase, when I was put on Accutane my skin only improved and never got worse before it got better. Just because a lot of people say you break out bad at first doesn't mean that it will happen to you specifically, as everyone reacts differently.

I say go for it, you have nothing to lose at this point, and really after all you've taken, what else could be left? I wish I took it in high school.

Share this post


Link to post
Share on other sites

Definitely look into accutane! Before being prescribed accutane (which I have been on for about 2.5 months), I had taken various antibiotics such as doxycyline (same as doryx I believe), minocycline and erythomycin and also the hormonal pill Dianne 35. None of these were ever effective for long periods of times or had any huge impact on my acne at all. I would definitely advise against the prolonged use of antibiotics because developing antibiotic resistance can negatively impact upon the appearance and tolerance of your acne as well as various other medical issues should you need antibiotics to fight bacterial infections in the future. I can say that being on accutane has been the best decision I've made, and whilst I can acknowledge that some people do experience negative side effects, I think you'd be surprised about how little it affects your life in the grand scheme of things. Accutane is also great for persistent acne (which yours sounds like).

Share this post


Link to post
Share on other sites

your acne looks mild to moderate, nothing cystic that has scarred you, so that you should be thankful for

yes accutane does work for most (not for me, but I'm an outlier sadly) - have you tried diet changes? why not go forward with the ipledge requirements, pregnancy tests if you are female take a while - and during that period of time quit dairy and see if you see any improvements, that one change helps a lot of people

again since I'm in the small % accutane didn't work for, I had to keep looking for my solution- it is out there, and it's hard, but dairy and wheat were the cystic triggers for me - and salicylic acid works so much better for me than BP

good luck to you!

Share this post


Link to post
Share on other sites

Generally speaking, most dermatologists won't put you on accutane even if you wanted to.... Unless there are visible signs of scarring caused by the acne, or unless the acne is very severe cystic acne that covers a large portion of your face that won't respond to other medications. You got to do blood tests while on accutane like every month, and has side effects. It's hard to say what will work for you but I would keep trying different things until I find something that gets the acne under control. Although your pictures don't seem like you have severe cystic acne covering your entire face, if you notice scars forming, you should look into accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×